# SDR 96ZZZX4142

- Difficulty date: April 18, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N17PS
- Make and model: Piper PA-31P
- Aircraft serial: 31P7630008
- Engine: Lyc TIGO541E1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW14115
- Condition: Cracked
- Location: Nr 1 Cyl Sleeve
- Part time: 321 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

HOBBS - 3,213.6 HOURS.  OIL APPEARED AROUND NR 1 CYLINDER PUSH ROD TUBES.  SEALS REPLACED, GROUND CHECK OPS GOOD.  AFTER FLIGHT, OIL APPEARED AGAIN.  REMOVED NR 1 CYLINDER, FOUND CYLINDER SLEEVE CRACKED APPROXIMATELY THREE-FOURTHS OF CIRCUMFERENCE.  LOG REVEALED THIS TO BE THE 3RD CYLINDER ON NR 1 IN 4 YEARS.  PISTON P/N LW 10545 SHOWED SIGNS OF BEING HOT. SUSPECT OIL NOZZLE FOR PISTON COOLING INOPERATIVE.  REPLACED NOZZLE, P/N 73772.  REPLACED CYLINDER KIT, P/N 05K21116-3, AND ASSOCIATED SEALS AND GASKETS.  PISTON SKIRT WAS OIL COKED AND DISCOLORED.
